Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Brownsville, TX

February 14, 20087 counties in Texas

NWS Brownsville, TX issued this red flag warning at Feb 14, 2008, 4:20 AM CST for 7 counties in Texas. It took effect at Feb 14, 2008, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 4:20 AM CST (10:20 UTC)
In effect from
Feb 14, 2008, 11:00 AM CST
Expired
Feb 14, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 141020
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CST THU FEB 14 2008

...STRONG WINDS ARE EXPECTED TODAY ACROSS MOST OF DEEP SOUTH
TEXAS...

.SOUTH TO SOUTHEAST WINDS INCREASE LATER THIS MORNING AND PERSIST
THROUGH THE AFTERNOON AS DEEPENING LOW PRESSURE OVER NORTH TEXAS
INTERACTS WITH HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO. 
FUELS REMAIN EXCEPTIONALLY DRY WITH SPARSE RAINFALL FROM TUESDAY
AND DRY CONDITIONS WEDNESDAY. THUS...THE COMBINATION OF THE DRY
FUELS AND STRONG WINDS WILL PROMPT A RED FLAG WARNING FIRE
WEATHER WATCH.

TXZ248-141130-
/O.CAN.KBRO.FW.A.0003.080214T1600Z-080215T0000Z/
ZAPATA-
420 AM CST THU FEB 14 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE
FIRE WEATHER WATCH. 

THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING.

$$

TXZ249>257-150000-
/O.UPG.KBRO.FW.A.0003.080214T1600Z-080215T0000Z/
/O.NEW.KBRO.FW.W.0004.080214T1700Z-080215T0000Z/
JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 AM CST THU FEB 14 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL COMBINE WITH DRY
FUELS TO PRODUCE A POTENTIAL OF HAZARDOUS FIRE WEATHER CONDITIONS.
STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF HIGHWAY 281.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GB/JT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 2:35 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 14, 2:35 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 AM CST THU FEB 14 2008

.DISCUSSION...SURFACE HIGH PRESSURE SHIFTING FARTHER EAST ACROSS
THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM OVER
THE TEXAS PANHANDLE TO PRODUCE WINDY CONDITIONS WITHIN DEEP SOUTH
TEXAS TODAY. THUS...A WIND ADVISORY WILL BE IN EFFECT FOR LATE
THIS MORNING THROUGH THE AFTERNOON FOR THE EASTERN AND CENTRAL
PORTIONS OF THE BRO CWFA...WITH A RED FLAG WARNING SIMULTANEOUSLY
IN EFFECT FOR ALL COUNTIES EXCEPT ZAPATA. APPROACH OF WEAK COLD
FRONT WILL RELAX SURFACE PRESSURE GRADIENT A BIT AND ALLOW WINDS
TO DIMINISH SLIGHTLY TONIGHT THROUGH FRIDAY NIGHT. AT THE SAME
TIME...COLD FRONT STALLS OVER SOUTHEAST TEXAS...CLOSED 500 MB AREA
OF LOW PRESSURE ADVANCES EAST THROUGH SOUTHERN ARIZONA AND NEW
MEXICO...AND MOISTURE INCREASES WITHIN THE RIO GRANDE VALLEY...SO
ISOLATED SHOWERS AND THUNDERSTORMS ENTER THE FORECAST. CLOSED LOW
MARCHES THROUGH WEST AND NORTH TEXAS SATURDAY...INITIATING NEW LOW
PRESSURE SYSTEM AND COLD FRONT AT THE SURFACE OVER EAST TEXAS...
TIGHTENING THE PRESSURE GRADIENT AND INCREASING OUR WINDS...SO
WIND ADVISORY AND RED FLAG WARNING MAY BE NEEDED AGAIN THAT DAY.
ISOLATED SHOWERS AND THUNDERSTORMS EARLY SATURDAY BECOME SCATTERED
SATURDAY NIGHT AS COLD FRONT MOVES THROUGH...WITH SOME RESIDUAL
ACTIVITY LEFT OVER FOR VERY EARLY SUNDAY MORNING. REMAINDER OF
FORECAST...LATER SUNDAY MORNING THROUGH THURSDAY...APPEARS DRY AS
ZONAL FLOW DEVELOPS AND PREVAILS IN WAKE OF MID-LEVEL CLOSED LOW.
&&

.MARINE...AT 1 AM BUOY REPORTED SOUTHEAST WINDS AT 19 GUSTING TO 25
KNOTS SEAS WERE NEAR 4.5 FEET WITH A 7 SECOND PERIOD. STRONG WINDS
ARE EXPECTED OVER THE LAGUNA TODAY WITH SMALL CRAFT ADVISORIES
POSTED FOR LATER THIS MORNING AND INTO THE AFTERNOON. WINDS OFFSHORE
SHOULD REMAIN JUST BELOW ADVISORY LEVELS BUT WILL MONITOR FOR ANY
CHANGES AS SOME OF THE STRONGER WINDS ALONG THE COAST MAY TRANSLATE
FARTHER OFFSHORE. THE ADVERTISED COLD FRONT AND STORM SYSTEM IS
EXPECTED TO BE DELAYED WITH MODERATE WINDS AND SEAS ANTICIPATED FOR
MUCH OF FRIDAY AND EARLY SATURDAY. WINDS AND SEAS ARE THEN EXPECTED
TO INCREASE LATER SATURDAY WITH STRONG SOUTHERLY WINDS DEVELOPING IN
ADVANCE OF THE APPROACHING UPPER LEVEL STORM SYSTEM. THE COLD FRONT
IS NOW EXPECTED TO MOVE OFFSHORE AROUND MIDNIGHT SATURDAY NIGHT WITH
STRONG NORTH WINDS BUT REMAINING BELOW GALE AT THIS TIME. MARINERS
SHOULD MONITOR THE FORECAST FOR ADDITIONAL CHANGES WITH THE WESTERN
STORM SYSTEM STILL EVOLVING.
&&

.AVIATION...MAIN CONCERN TODAY WILL BE AN INCREASE IN SOUTHEAST TO
SOUTH WINDS. A LOW LEVEL JET SHOULD DEVELOP THIS MORNING WITH LOW
LEVEL WIND SHEAR ALONG AND INLAND FROM THE COAST. WINDS SHOULD
TRANSLATE TO THE SURFACE MID TO LATE MORNING WITH GUSTS BETWEEN 30
AND 35 KNOTS TODAY. WINDS DIMINISH SLOWLY AFTER SUNSET WITH CLOUDS
ON THE INCREASE BUT CEILINGS TO STAY JUST ABOVE MVFR UNTIL EARLY
FRIDAY MORNING.
&&

.FIRE WEATHER...A RED FLAG WARNING WILL BE IN EFFECT TODAY FOR THE
EASTERN TWO THIRDS OF DEEP SOUTH TEXAS AS SOUTH WINDS INCREASE.
CURRED FUELS AND THE STRONG WINDS COULD ALLOW FOR ERRATIC FIRE
BEHAVIOR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  67  78  69 /   0   0  10  10
BROWNSVILLE          77  67  78  70 /   0   0  10  10
HARLINGEN            79  66  80  68 /   0   0  10  10
MCALLEN              79  64  81  68 /   0   0  10  10
RIO GRANDE CITY      81  61  80  64 /   0   0  10  10
SOUTH PADRE ISLAND   73  64  76  67 /   0   0  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING TXZ249>257 11AM TO 6PM.
WIND ADVISORY FROM TXZ250-251-253>257 11AM TO 6 PM.
SCA GMZ130-132-135 10AM TO 6 PM.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...BOGORAD/59
Hazardous weather outlook, Feb 13, 7:10 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CST WED FEB 13 2008

TXZ248>257-141100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
710 PM CST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHEAST WINDS THURSDAY AFTERNOON MAY PROMPT THE ISSUANCE
OF A WIND ADVISORY ACROSS THE EASTERN HALF OF DEEP SOUTH TEXAS. WIND
MAY EXCEED 30 MPH WITH GUSTS NEAR 40 MPH THURSDAY AFTERNOON.

A FIRE WEATHER WATCH IS POSTED FOR LATE THURSDAY MORNING THROUGH
THE AFTERNOON AS STRONG WINDS COMBINE WITH DRY FUELS. IF A FIRE
BREAKS OUT THE WINDS COULD ALLOW FOR ERRATIC FIRE BEHAVIOR.

SMALL CRAFT ADVISORIES ARE ANTICIPATED FOR THE LAGUNA MADRE AND THE
OFFSHORE WATERS THURSDAY. THERE WILL ALSO BE A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES. GALE CONDITIONS ARE POSSIBLE LATE
FRIDAY NIGHT THROUGH EARLY SUNDAY AS A COLD FRONT COMBINES WITH A
POTENTIALLY STRONG UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GB/MC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:20 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy14 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.